Well, it’s been a minute. My last post was almost a month ago on my birthday. A lot has happened since then and I hardly even know where to start.

I’m going to back up to the end of March when I saw my primary care doctor. My A1C (blood sugar level) was really high. My blood sugar levels had been inexplicably high-did not seem to matter what I ate or how much insulin I took. I asked her about adding Monjauro or Trulicity to see if it would help with my blood sugar levels. She put me on Ozempic and said the most common side effects were nausea.

I started my doses on a Thursday (it’s a weekly injection) and every single weekend for the next several weeks, I was miserable all weekend. My stomach would hurt and cramp, I would have these awful tasting burps (that I’ve since learned are called Ozempic burps), and just felt pretty ick. However, the Ozempic seemed to be helping my blood sugar levels, so I was toughing it out, hoping that my body would adjust. The way the medication works is that you take a dosage for about 4 weeks and then move up to the next dosage.

On Thursday, June 6th, I upped my dosage to the next level and on Friday, I felt the worst I’d ever felt since starting to take it. I had worked the Saturday before, so I was off that day and ended up doing very little all day long.

Then Saturday morning, June 8th, I woke up at 4:00 a.m. pouring sweat. I thought maybe my blood sugar was low, but it was good (124). Shortly afterwards, I was hit with vomiting and diarrhea. By 6:00 a.m., I was so weak that I was laying on the bathroom floor and could not get up. Cary called the ambulance and I spent the next two days in the hospital.

It is still unclear what happened. It could have been the Ozempic, it could have been a viral or bacterial infection that was exacerbated by the Ozempic, no one seems to be sure. My small intestine was inflamed, I was badly dehydrated, and my white blood cell count was extremely high.

I was released from the hospital on Monday the 10th and off work most of that week. Tomorrow will be two weeks and I would say that I am mostly back to normal. Still feel a little more tired and weak sometimes than I would like, but also learned that my thyroid levels are off again (this time she had to increase my medicine), so that is not helping.

This is getting really long, so I am going to stop here for today and continue the story in tomorrow’s post.

I will briefly say that the health care system in this country is really messed up.

Categories: Health

0 Comments

Leave a Reply

Avatar placeholder

Your email address will not be published. Required fields are marked *